Cabergoline Induced Supraventricular Tachycardia with QT Prolongation

Published on:August 2017
Indian Journal of Pharmacy Practice, 2017; 10(2):147-150
Case Study | doi:10.5530/ijopp.10.2.30


Cabergoline Induced Supraventricular Tachycardia with QT Prolongation


Authors and affiliation (s):

Vineetha Bharathan Menon1*, Bhanuvaishnavi Gaddipati2, Venkatesh C R3, Pratibha Pereira4, Hathur Basavanna Gowdappa5, Madhan Ramesh6

1Doctoral Research Scholar, Department of Clinical Pharmacy, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA

2PharmD Intern, Department of Clinical Pharmacy, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA

3Senior Resident, Department of General Medicine, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA

4Associate Professor, Department of General Medicine, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA

5Professor and Dean, Department of General Medicine, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA

6Professor and Head, Department of Clinical Pharmacy, JSS Medical College and Hospital, JSS University, Mysore, Karnataka, INDIA

Abstract:

Background: Cabergoline is commonly known to cause valvular disorders. Cases of supraventricular tachycardia with QT prolongation are seen, albeit, extremely rare. Aim: We report a case of supraventricular tachycardia with QT prolongation presumed secondary to cabergoline use. Clinical Details: A 30-year-old post-partal female complained of palpitation and syncope after two days of cabergoline usage. Her past medical history was insignificant. Electrocardiogram showed QT prolongation of 489 ms. Based on her presentation, we presume that the patient’s condition was the result of cabergoline. Outcomes: Causality assessment was suggestive of a probable relationship between the patient’s symptoms and her use of cabergoline. Symptoms improved significantly after the offending drug was withdrawn with an objective reduction in QTc. Conclusion: Electrocardiogram should be monitored in individuals receiving more than one QT prolonging medication or with symptoms of arrhythmia or are at high risk of QT prolongation/Torsades de Pointes.

Key words: Adverse Effects, Arrhythmia, Cabergoline, QT Prolongation, Supraventricular Tachycardia, Torsades de Pointes.




 

The Official Journal of Association of Pharmaceutical Teachers of India (APTI)
(Registered under Registration of Societies Act XXI of 1860 No. 122 of 1966-1967, Lucknow)

Indian Journal of Pharmacy Practice (IJOPP) [ISSN-0974-8326] is the official journal of Association of Pharmaceutical Teachers of India (APTI) and is being published since 1967.

DOI HISTORY

IJOPP uses reference linking service using Digital Object Identifiers (DOI) by Crossref. Articles from the year 2014 are being assigned DOIs for its permanent URLs